advertisement
Question
Posted by: Busi | 2009/12/18

Can' t lose weight

All these years I have managed to keep my weight under control but then I started gaining weight immediately before I fell pregnant as a result of taking Clomid, I began my pregancy at 10kgs overweight but after giving birth I lost a lot of weight probably due to breasfeeding. I continued to breastfeed and express when I returned to work but then slowly the weight has returned. My baby is 7 months now. I consulted a dietician, and one week I would lose a k.g. then gain it the next week. My milk also started to diminish and I was prescribed Espiride. 1 pill 3 times a day. Blood tests showed nothing wrong with my hormones as a result I don' t know what to do anymore. Is it possible that the Espiride is causing the weight gain? My doctor also prescribed Activa slimming pills but I m not comfortable taking such medication whilst still breasfeeding. I' m very very depressed. My height is 1.6 meters and I presently weigh 84kgs. Please advice.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageDietDoc

Dear Busi
Congratulations on the birth of your baby. It is perfectly normal that you gained weight with the Clomid as most female hormone treatments (the pill, fertility treatments and hormone replacement therapy) can all cause weight gain or weightloss depending on how the individual patient reacts. The Espiride does unfortunately also cause weight gain. If you are taking the Espiride to produce breast milk then it may now be time to consider tapering the dose (discuss this with your dr) and to gradually wean your baby to a formula. I am a great supporter of breastfeeding at least until the baby is 6 months old and longer if possible, BUT if you are gaining more and more weight and getting more and more depressed then you need to weigh up the pros and cons and take a decision about continuing with breastfeeding at the expense of your psychological health. If you are taking Activa slimming pills then the chances are that the active components could pass into your breastmilk and have an effect on your baby. Depression is also a major factor in weight gain or weightloss depending on the patient, so if you are depressed then you may need to take an antidepressant which would also affect the baby. Espiride is a mild antidepressant, so ask your dr if he prescribed the Espiride for milk production or for depression? and do consider stopping the Espiride so that you can lose some weight and start feeling more positive about yourself. Use the diet the dietitian prescribed and if possible start doing some form of physical activity every day (going for walks with baby or skipping which you can do even if you have a busy schedule).
I hope you can sort out this situation and lose weight sensibly.
Wishing you a happy Festive Season
DietDoc

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: DietDoc | 2009/12/18

Dear Busi
Congratulations on the birth of your baby. It is perfectly normal that you gained weight with the Clomid as most female hormone treatments (the pill, fertility treatments and hormone replacement therapy) can all cause weight gain or weightloss depending on how the individual patient reacts. The Espiride does unfortunately also cause weight gain. If you are taking the Espiride to produce breast milk then it may now be time to consider tapering the dose (discuss this with your dr) and to gradually wean your baby to a formula. I am a great supporter of breastfeeding at least until the baby is 6 months old and longer if possible, BUT if you are gaining more and more weight and getting more and more depressed then you need to weigh up the pros and cons and take a decision about continuing with breastfeeding at the expense of your psychological health. If you are taking Activa slimming pills then the chances are that the active components could pass into your breastmilk and have an effect on your baby. Depression is also a major factor in weight gain or weightloss depending on the patient, so if you are depressed then you may need to take an antidepressant which would also affect the baby. Espiride is a mild antidepressant, so ask your dr if he prescribed the Espiride for milk production or for depression? and do consider stopping the Espiride so that you can lose some weight and start feeling more positive about yourself. Use the diet the dietitian prescribed and if possible start doing some form of physical activity every day (going for walks with baby or skipping which you can do even if you have a busy schedule).
I hope you can sort out this situation and lose weight sensibly.
Wishing you a happy Festive Season
DietDoc

Reply to DietDoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement